Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 143, NWS Fort Worth, TX

March 26, 2000Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2000, 9:20 PM CST for Lamar County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 26, 2000, 9:20 PM CST (03:20 UTC)
Expired
Mar 26, 2000, 10:15 PM CST
In force
55 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lamar County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 7:45 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2173 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
1.1
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 270321
SVRFTW
TXC277-270415-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN NORTHEAST TEXAS

* UNTIL 1015 PM CST

* AT 920 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF POWDERY...
  MOVMING SOUTHEAST AT 35 MPH.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY
WITH THIS STORM.

LAT...LON 3395 9582 3383 9566 3413 9524 3431 9545

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:10 PM CST, 10 minutes earlier.

Area forecast discussion, Mar 26, 9:10 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CST SUN MAR 26 2000

LOCAL RADARS CONTINUE TO INDICATE PROGRESSION OF CONVECTIVE CLUSTER
ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. MUCH WEAKER RETURNS
INDICATED ACROSS THE EXTREME SOUTHERN PORTIONS OF THE CWA.

LATEST SURFACE ANALYSIS INDICATES A COLD FRONT ALONG THE RED RIVER.
ALTHOUGH FORCING ALONG THE BOUNDARY APPEARS TO BE WEAK...SCATTERED
CONVECTION STILL POSSIBLE AHEAD OF THIS FEATURE...AS THE BOUNDARY
ENCOUNTERS INSTABILITY RIDGE...CENTERED ALONG THE INTERSTATE 35
CORRIDOR.

.FTW...NONE.

83

In the hours before

Special weather statement, Mar 26, 4:11 PM CST, 5 hours 9 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270015-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
411 PM CST SUN MAR 26 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF
NORTH CENTRAL TEXAS THROUGH TONIGHT.

A DRYLINE EXTENDED FROM NEAR MUNDAY TO NEAR JUNCTION LATE
THIS AFTERNOON. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL
FORM ALONG THE DRYLINE AS IT MOVES INTO NORTH TEXAS BEFORE SUNSET.
OTHER THUNDERSTORMS WILL FORM ALONG A CONVERGENCE ZONE POSITIONED
FROM NORTH OF SHERMAN TO MINERAL WELLS.  ONCE DEVELOPED...THE
THUNDERSTORMS WILL MOVE EAST ACROSS NORTH TEXAS THROUGH THE
EVENING.  A COLD FRONT MOVING SOUTH THROUGH OKLAHOMA WILL SPREAD A
SECOND ROUND OF STRONG THUNDERSTORMS ACROSS THE REGION AFTER 7 PM.
THESE STORMS WILL MOVE SOUTH THROUGH NORTH TEXAS AND MAY STILL
BE ON GOING PAST MIDNIGHT SOUTH OF AN ATHENS TO GOLDTHWAITE LINE.

THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DOWN BURST
WINDS.  BRIEF HEAVY RAINFALL MAY CAUSE LOCALIZE FLOODING PROBLEMS
WHERE HEAVY RAINS FELL LAST NIGHT.

EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTERS NORTH AND WEST
OF A GREENVILLE TO FORT WORTH TO KILLEEN LINE MAY BE ACTIVATED
BEFORE 6 PM.  OTHER LOCATIONS MAY BE ACTIVATED AFTER 8 PM TONIGHT.
Special weather statement, Mar 26, 8:58 PM CST, 22 minutes before
TXZ158-174-270500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
858 PM CST SUN MAR 26 2000

TORNADO WATCH NUMBER 122 HAS BEEN CANCELED FOR BELL AND MILAM
COUNTIES.


83

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:28 PM CSTSevere Thunderstorm WarningFWDFalls62 min
Mar 26, 7:08 PM CSTSevere Thunderstorm WarningFWDRobertson52 min
Mar 26, 7:30 PM CSTSevere Thunderstorm WarningFWDLeon60 min
Mar 26, 10:13 PM CSTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar62 min
Mar 26, 11:28 PM CSTSevere Thunderstorm WarningFWDHopkins47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.